dystonic reaction

dys·ton·ic re·ac·tion

a state of abnormal tension or muscle tone, similar to dystonia, produced as a side effect of certain antipsychotic medication; a severe form, in which the eyes appear to roll up into the head, is called oculogyric crisis.

dys·ton·ic re·ac·tion

(dis-ton'ik rē-ak'shŭn)
A state of abnormal tension or muscle tone, similar to dystonia, produced as a side effect of certain antipsychotic medication; a severe form, where the eyes appear to roll up into the head, is called oculogyric crisis.
References in periodicals archive ?
The possibility of obtundation, seizures, or dystonic reaction of the head and neck following overdose may create a risk of aspiration with induced emesis.
Njim, "Metoclopramide induced acute dystonic reaction: A case report," BMC Research Notes, vol.
In this paper, we report a case of dystonic reaction after intravenous DKP use.
The said products have caused acute dystonic reaction (involuntary muscle contractions) affecting the muscles of the face, neck and tongue to over 400 patients in the north east region of Congo, said the FDA bulletin signed by Health Secretary Janette Garin, also acting general of the regulatory agency.
Oculogyric dystonic reaction to escitalopram with features of anaphylaxis including response to epinephrine.
Oculogyric crisis (OGC) is a type of acute dystonic reaction which is usually a side effect of an antipsychotic treatment.
The remaining child had a vague history of paraffin ingestion and signs of a dystonic reaction due to an unknown toxin.
She received haloperidol, a drug primarily cleared through the 2D6 pathway that "also has one of the highest frequencies; of extrapyramidal side effects." The patient later was released but experienced i a dystonic reaction. "She had a pretty: powerful medicine on board at a high dose for a long time and she ended up in the ICU.
The surgeon attributed this to a dystonic reaction from promethazine, administered a dose of IV diphenhydrAMINE, and admitted the child to a medical-surgical unit.
Hyponatremic signs and symptoms--vomiting, lethargy, jerking movements, rigid extremities, and rolled-back eyes--were mistaken for a dystonic reaction to an antiemetic that had been administered, according to a report in a newsletter of the Institute for Safe Medication Practices (ISMP Medication Safety Alert!
We report a case of a dystonic reaction possibly triggered by propofol, which was managed successfully by turning the patient prone.
A diagnosis of acute dystonic reaction due to phenothiazine was made, the patient responding quickly and completely to anticholinergic medication.